Branched coverings after Fox



Downloads per month over past year

Montesinos Amilibia, José María (2005) Branched coverings after Fox. Boletín de la Sociedad Matemática Mexicana. Tercera Serie, 11 (1). pp. 19-64. ISSN 1405-213X

[thumbnail of montesinos70.pdf] PDF
Restringido a Repository staff only


Official URL:


General branched coverings, folded coverings, and branched folded coverings are all special cases of the spreads introduced by R. H. Fox in the 1950's [in A symposium in honor of S. Lefschetz, 243–257, Princeton Univ. Press, Princeton, N.J., 1957;] to put the point set topology of these objects on a solid footing. This largely expository article revisits the subject, giving it a full treatment. Certain definitions are extended and several essentially new sufficient conditions for a map to be a spread are given. The concept of a singular covering is introduced, allowing a common treatment of branched coverings and branched folded coverings. One motivation for re-examining and extending the theory is for applications to possibly wild knots. In addition, the theory contains, for example, the end compactification of Freudenthal as a special case, which is given a complete treatment here. The paper opens with a useful, detailed historical survey putting all the work in the area in a common framework.

Item Type:Article
Uncontrolled Keywords:spread, branched covering, folded covering.
Subjects:Sciences > Mathematics > Algebraic geometry
ID Code:22299
Deposited On:12 Jul 2013 12:53
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page